Skip to content
Doctor please help...yeast taking over!!
avatar
An_199090 posted:
I have been treated 3 times (oral Nystatin, swish and swallow) for a white film of yeast on my tongue that develops over night and disappears during the day from swallowing, eatting, and drinking.

From the research that I have done this is typical of esophageal yeast.

My Gastro Doc said that it is an issue for ears, nose, throat and would not set up an appointment for me to see him.

I have an appt. with a Physician Assistant tomorrow morning (when yeast is most visible) to get a referrel to see an ENT.!

I am so upset! What am I to do??
Reply
 
avatar
Anjl26 responded:
Not the Doc but this is a common problem for us. He posted a nice explaination about yeast within the past couple of weeks. If you do a search of Dr P's discussions you'll find it.
Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
 
avatar
An_199091 replied to Anjl26's response:
I did a search just to be certain, but that was a yeast discussion that I started. I still have it!!

I am in tears, how frustrating!! Not only do I have bad docs I also have docs that won't see me. I need a Gastro! Not a ENT!

What am I to do??
 
avatar
annette030 responded:
It sounds like you are doing the right thing. Your gastro knows what he treats and what he doesn't. I would ask when I make the appt. with the ENT if this is something he is familiar with. No point in seeing a doctor who doesn't treat what you believe you have.

Take care, Annette
 
avatar
Terry2228 replied to An_199091's response:
It is so sad that these Doctors you have been going to keep giving you the run around! Most Doctors will see you and if its not in their field will help get you where you need to be.I had some of those run arounds but got lucky with the two I see now! This is just a thought,but do you have a Dentist? Maybe you could call the office and tell them whats going on and if the Dentist has this being in the mouth area? It might sound bonkers but you never know. Good Luck in you search.
 
avatar
dollbug responded:
Hello......MiMi in NC....have you tried warm salt water.....swishing and spitting it out.....garlic pills....and plain yogart.....and perhaps probiotic pills......I am so sorry that you are having these issues.....I hope you can find something to help really soon...


Take care...


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA.... My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
 
avatar
1rmouse replied to dollbug's response:
Hi,
Probiotics R the way 2 go. I always have high levels of yeast and have been tested once a year for 3 years now. I take Aged Garlic along with a 50 Billion tablet of Probiotics ( Erin suggested the brand I use now) UDO's Choice that you can get @ Whole Foods, but having said that, there R other good brands out there @ Vitamin Shoppe as well. Plain yogurt is okay, but doesn't have very much Probiotic properties, a lot of D and Calcium. So far my levels have gone down and am getting fewer and fewer yeast driven ear, sinus and ear infections. So MiMi is right on track and I hope you try OTC herbel medications before using Antibiotics.
Soft hugs going out to you.
Linda R.
 
avatar
An_199092 replied to annette030's response:
Your right, Annette. If the PA that I see tomorrow morning sets up the appt. for an ENT, I can just call them and see what they say about this before I do waste my time running around.

Ok, I think that I am starting to calm down. It's just so frustrating when you deal with something for months and end up having no one who will treat you properly.

Thank you!
 
avatar
An_199093 replied to Terry2228's response:
That is probably most of my frustration. My PCP, who treated me twice, should have referred me to the right specialist along time ago!!!

I asked my PCP why he didn't do this, along with a couple other basic questions and he told me to find a new PCP!!!! Nice guy!

If all else fails, I will try a dentist. You never know.

Thanks for your help.
 
avatar
An_199094 replied to dollbug's response:
Hi MiMi,

Thanks for your reply! I usually don't cry, but this is getting rediculus!! I need all the advice I can get.

Salt water - I will try!!

Garlic pills - I will try!!

Yogurt - Can't eat!

I am taking a high quality vitamin, fish oil, probiotics, and digestive enzymes. But I think I am going to increase the dose. I am not taking a very high dose.

Thanks for your thoughts and advice!
 
avatar
An_199095 replied to 1rmouse's response:
Linda,

Thank you so much for your info. packed post. My PCP,who dumped me this week, said that there is no accurate test available for yeast overgrowth. I have read that you can be tested by blood, stool, or urine!! How are you tested???

I definitly need to take more of my Probiotic! I will add Garlic! My vit. D level is low, working on getting it up.

I have been having constant problems with nasal congestion that turns into sinusitis and eventually bronchitis!!! Is this due to my extreme amount of yeast???

I would definitly try OTC herbel meds. Can you let me know which ones to use???

Thanks for all of your help, I so appreciate it!
 
avatar
forgetful88 responded:
Oh man, I dealth with that for 8 months. Oral Thursh is what they called it. The ENT tried everything for me, nothing worked. I actually think I got it from an antibotic I was taking for a painful salivary gland. Long story short, mine did not go away until I had surgery to remove my submanibular gland along with two enlarged lymph nodes in the area. They said I had chronic salidiasditis (sp?). Anyway, it finally went away.

I don't know what really caused the yeast infection, but I did have it for a good 8 months.

Good Luck..
 
avatar
booch007 responded:
Hey, Coming in here in the night...

It is my opinion that this is a bugger of opportunity. Something is wrong with your natural flora...the GOOD guys.

Were you on an antibiotic recent?? UDO's is a great choice and he has many quality products for health. Literature too.

Often when you are having trouble in one area it is also in other areas...(groin, under breasts, rectal area....) so be watchful.

All the recommendations given are great. Using Nystatin swish and swallow though is the Rx therapy...as well as a pill called Diflucan. Then using natural replacements of the good flora should keep you up to snuff. But you need to stay on this. IT is good for you, and you cannot take too much of it.

I used BACID capsules for years...very expensive, but so helpful. I was on months of IV antibiotics and would not go off the BACID. So, keep alert.

I think any physician can treat this issue, but a scraping of the tongue by ENT and looking under the scope to be sure it is the right diagnosis...not asking too much! Good luck, let us know what you end up doing. Nancy B
 
avatar
An_199096 replied to booch007's response:
I saw a PA this morning, she gave me a referral to see ENT. She, also, gave me a scrip for Diflucan! She is showing a lot of concern. She prescribed max dose for 2 weeks (not usual 1 week course). Hope this works.

I mentioned Diflucan a while back to my PCP(at that time) and he never jumped on it. He never showed much concern at all. That's partly why I no longer have a PCP!

I am currently taking Probiotics and Digestive Enzymes, but I think I will need to get a better brand and stronger dose. I can barely afford the supplements that I am currently taking. I will have to stop something so I can continue on with Probiotics.

What a horridable experience that you had!!! I will definitly stay alert! I hope your yeast stays in control for you!

If I still have the yeast infection when I see the ENT(Aug. 19th), I will not leave the office without a tongue scraping!!

Thanks for all of your wonderful advise and support!


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
471 of 546 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.